Share Facebook
Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Mercaptoprine vs Pentasa Effects


09-10-2008, 06:59 PM   #1
forfun
 
Mercaptoprine vs Pentasa Effects

Hey Guys

I've been on 50mg mercaptopurine for awhile, and pentasa 500mg 4 a day for a long long while. This year i have noticed i've been getting alot of dry mouth, dry skin, dry eyes and bad breath. I told my specialist in an appt and he said it may be the purinethol(mercaptopurine) so we stopped that for 3 and a half weeks.

Symptoms didn't seem to improve and of course the chrons starting flaring up. So yesterday i stopped pentasa and took the puri nethol again, when i woke up this morning though i noticed terrible breath and very dry mouth. Now I'm thinking that maybe i just didn't notice that the symptoms were getting better when i was off it and now that iv taken puri nethol again they seem much worse.

Basically my question is, which of those drugs is likely to be causing the dryness, dry mouth especially. Because that's the one symptom that i would love to get rid of.

I cant find dry mouth, or general dryness on any symptom lists of either drug on the internet?

Sorry to ramble on, and thanks for reading
09-10-2008, 10:19 PM   #2
AndyCrohnsPatient
 
Im on pentasa and it doesn't affect me. I think its the other pill your on just stop that for a while and take the pentasa 3 times a day. I only do 2 or 3 times a day and and Im fine. Hope you feel better.
09-10-2008, 11:06 PM   #3
hippie4lyfe
Senior Member
 
Join Date: Jul 2008
im on pentasa and 75mg of mercap, but haven't had those symptoms. fatigue on the other hand is terrible. don't know if thats related to that stuff.
09-10-2008, 11:16 PM   #4
ladyB
Senior Member
 
ladyB's Avatar
 
Join Date: May 2006
I was on pentasa about 6years ago. And I can remember clear as day(omg, don't I sound like my mother) looking in the mirror of the medicine cabinet, I am soooo thirsty. I took my pills and ealized it was only since I started taking the pentasa that I was ALWAYS thirsty.
Hope it helps, ask your doc too.
09-10-2008, 11:18 PM   #5
ladyB
Senior Member
 
ladyB's Avatar
 
Join Date: May 2006
After thought...



09-11-2008, 07:25 AM   #6
forfun
 
Thanks ladyb and everyone.

Anyone else on, or have been on these drugs and experienced the thirstyness and dryness and found the culprit?
09-11-2008, 09:55 AM   #7
hippie4lyfe
Senior Member
 
Join Date: Jul 2008
You can't go wrong drinking lots of water, keeps you hydrated. Our bodies are 70% water and we aren't functioning well if we lack it. Drink before you are thirsty, once you are thirsty its a sign of dehydration.
09-11-2008, 04:55 PM   #8
forfun
 
yeah but i drink alot of water everyday.

I think perhaps the puri nethol (mercpatopurine) could be the culprit after all. But im not sure now whether i can change my mind after being on it for 2 days again.

bloody drugs lol i want my saliva back
08-03-2010, 03:00 PM   #9
kerberus
New Member
 
Join Date: Nov 2009
Hi I am on pentasa, and it's the culprit, before I started on pentasa I was fine, no dry mouth but has soon as I started taking pentasa the thrist started and got worse the longer I stayed on drug,
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Mercaptoprine vs Pentasa Effects
Thread Tools


All times are GMT -5. The time now is 06:06 AM.
Copyright 2006-2017 Crohnsforum.com